Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

What is the reason for feeling hot even when it is just warm outside ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
I'm a 62 year old man and I feel hot even when it's only warm outside.I've had to quit my job. I also have fatigue. Is it my meds or could it be an illness that my doctors don't know about? I really concerned about the "hot " thing.I have some depression also. And my testosterone is low. I am being treated for that. Is it all in my head? The doctors don't even pay attention to me any more. Do I need to see a specialist. I am seeing a blood Doctor in August for my 130 platelet concern.
Posted Wed, 11 Apr 2012 in General Health
 
 
Answered by Dr. Jasvinder Singh 1 hour later
Hello,
Thanks for posting your query.

Hot flushes is generally caused by hormonal imbalance. In men it is usually caused by low testosterone. Prostate causes and cancer therapy decreases the amount of testosterone in the system because testosterone can fuel tumors.

In your case the low testosterone may be responsible for the hot flushes which you are describing as feeling warm. The typical male testosterone level is between 250ng/dl to 850 ng/dl. Although it’s normal for testosterone levels to drop as men age, low testosterone can cause loss of libido, erectile dysfunction, mood problems, fatigue, and sleep disturbances.

I suggest you to follow up with your doctor and take the treatment for low testosterone regularly. Also get evaluated your PSA levels and get a thyroid evaluation test (for hyperthyroidism) done.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.
Wishing you good health.

Regards.






Above answer was peer-reviewed by
 
Follow-up: What is the reason for feeling hot even when it is just warm outside ? 11 hours later
So what about my fatigiue? Is that from the meds or could that also be from low testosteorne levels?
 
 
Answered by Dr. Jasvinder Singh 13 hours later
Hello,

Thanks for writing back to me.

It is true that low testosterone can also cause fatigue but the three drugs that you are taking i.e. Restoril, lorazepam and Celexa also have fatigue as their side effects and sometimes it can be found in 5 % population.

Talk to your doctor and get the dose of these drugs monitored. This may help with fatigue.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor